Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 15, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Apr 8, 2009, 3:51 PM CDT for 13 counties in Texas. It took effect at Apr 9, 2009, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2009, 3:51 PM CDT (20:51 UTC)
- In effect from
- Apr 9, 2009, 12:00 PM CDT
- Expired
- Apr 9, 2009, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bandera County, TX, Blanco County, TX, Burnet County, TX, Edwards County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 116 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2836 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 082051 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 351 PM CDT WED APR 8 2009 ...A RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM THURSDAY FOR THE WESTERN PORTIONS OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY... .A DRY LINE WILL PUSH EASTWARD INTO AND ACROSS THE AREA THURSDAY...WITH EXCELLENT MIXING AND VERY DRY AIR MOVING IN BEHIND IT IN THE AFTERNOON. THE RED FLAG WARNING IS GENERALLY NORTH OF HIGHWAY 90 AND WEST OF HIGHWAY 281...NOT INCLUDING BLANCO OR BURNET COUNTIES. TXZ171-183>189-202>204-091030- /O.UPG.KEWX.FW.A.0009.090409T1700Z-090410T0100Z/ /O.NEW.KEWX.FW.W.0015.090409T1700Z-090410T0100Z/ LLANO-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KENDALL- KINNEY-UVALDE-MEDINA- 351 PM CDT WED APR 8 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A DRY LINE WILL PUSH EASTWARD INTO AND ACROSS THE AREA THURSDAY...WITH EXCELLENT MIXING AND VERY DRY AIR MOVING IN BEHIND IT IN THE AFTERNOON. HUMIDITIES WILL FALL INTO THE TEENS AND SINGLE DIGITS AND WEST TO NORTHWEST WINDS OF 20 TO 25 MPH WILL DEVELOP. THE RED FLAG WARNING IS GENERALLY NORTH OF HIGHWAY 90 AND WEST OF HIGHWAY 281...NOT INCLUDING BLANCO OR BURNET COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
2 follow-up statements
000 WWUS84 KEWX 091133 AAA RFWEWX URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 633 AM CDT THU APR 9 2009 ...A RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM TODAY FOR THE WESTERN PORTIONS OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY... .A DRY LINE WILL PUSH EASTWARD INTO AND ACROSS THE AREA TODAY...WITH EXCELLENT MIXING AND VERY DRY AIR MOVING IN BEHIND IT IN THE AFTERNOON. THE RED FLAG WARNING IS GENERALLY NORTH OF HIGHWAY 90 AND WEST OF HIGHWAY 281...NOT INCLUDING BLANCO OR BURNET COUNTIES. TXZ171-183>189-202>204-100100- /O.CON.KEWX.FW.W.0015.090409T1700Z-090410T0100Z/ LLANO-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KENDALL- KINNEY-UVALDE-MEDINA- 633 AM CDT THU APR 9 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... A DRY LINE WILL PUSH EAST ACROSS THE AREA TODAY...WITH EXCELLENT MIXING AND VERY DRY AIR MOVING IN BEHIND IT DURING THE AFTERNOON. HUMIDITIES WILL FALL INTO THE TEENS AND SINGLE DIGITS AS WEST TO NORTHWEST WINDS OF 15 TO 25 MPH DEVELOP. THE RED FLAG WARNING IS GENERALLY NORTH OF HIGHWAY 90 AND WEST OF HIGHWAY 281...NOT INCLUDING BLANCO OR BURNET COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
000 WWUS84 KEWX 092002 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 302 PM CDT THU APR 9 2009 ...A RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM TODAY FOR THE WESTERN PORTIONS OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY... .A DRY LINE WILL PUSH EASTWARD INTO AND ACROSS THE AREA TODAY... WITH EXCELLENT MIXING AND VERY DRY AIR MOVING IN BEHIND IT IN THE AFTERNOON. THE RED FLAG WARNING IS GENERALLY NORTH OF HIGHWAY 90 AND NEAR TO WEST OF HIGHWAY 281. TXZ172-190-100100- /O.EXA.KEWX.FW.W.0015.000000T0000Z-090410T0100Z/ BURNET-BLANCO- 302 PM CDT THU APR 9 2009 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. A DRY LINE WILL PUSH EAST ACROSS THE AREA TODAY...WITH EXCELLENT MIXING AND VERY DRY AIR MOVING IN BEHIND IT DURING THE AFTERNOON. HUMIDITIES WILL FALL INTO THE TEENS AND SINGLE DIGITS AS WEST TO NORTHWEST WINDS OF 15 TO 25 MPH DEVELOP. THE RED FLAG WARNING IS GENERALLY NORTH OF HIGHWAY 90 AND NEAR TO WEST OF HIGHWAY 281. PRECAUTIONARY/PREPAREDNESS ACTIONS...A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$ TXZ171-183>189-202>204-100100- /O.CON.KEWX.FW.W.0015.000000T0000Z-090410T0100Z/ LLANO-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KENDALL- KINNEY-UVALDE-MEDINA- 302 PM CDT THU APR 9 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. A DRY LINE WILL PUSH EAST ACROSS THE AREA TODAY...WITH EXCELLENT MIXING AND VERY DRY AIR MOVING IN BEHIND IT DURING THE AFTERNOON. HUMIDITIES WILL FALL INTO THE TEENS AND SINGLE DIGITS AS WEST TO NORTHWEST WINDS OF 15 TO 25 MPH DEVELOP. THE RED FLAG WARNING IS GENERALLY NORTH OF HIGHWAY 90 AND NEAR TO WEST OF HIGHWAY 281. PRECAUTIONARY/PREPAREDNESS ACTIONS...A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Apr 8, 3:25 PM CDT, 26 minutes earlier.
Area forecast discussion, Apr 8, 3:25 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 325 PM CDT WED APR 8 2009 .DISCUSSION... A SOMEWHAT PROGRESSIVE PATTERN SETTING UP FOR THE NEXT 7 DAYS WITH A SERIES 3 TROFS DIGGING INTO THE SWRN U.S. AND THEN KICKING ENEWD ACROSS WEST TX AND INTO THE MID-WEST. THE SHORT WAVE RIDGE OVER TX WILL MOVE EAST TONIGHT AS THE 1ST TROF LIFTS OUT ACROSS W TX/OK ON THURSDAY. THIS WILL CAUSE THE DRY LINE TO BECOME ACTIVE AND MOVE INTO S CENTRAL TX THURSDAY AFTERNOON WITH TEMPERATURES SOARING WELL INTO THE 80S MOST AREAS AND LOW TO MID 90S OVER THE RIO GRANDE PLAINS AND WESTERN HILLS. IT APPEARS MOISTURE WILL BE MARGINAL FOR CONVECTION ALONG THE DRY LINE...BUT WITH ENOUGH HEATING AND CONVERGENCE EXPECT AT LEAST ISOLATED COVERAGE OF SHOWERS AND THUNDERSTORMS SO HAVE LEFT SLIGHT CHANCE POPS MAINLY OVER THE EASTERN COUNTIES. A WEAK COLD FRONT DROPS SOUTHWARD BEHIND THE UPPER TROF AND MOVES INTO THE NRN CWA THURSDAY NIGHT AND JUST SOUTH OF THE CWA FRIDAY BEFORE STALLING. THE WESTERN CWA WILL NOT SEE MUCH OF A WIND SHIFT OR COLD AIR ADVECTION BECAUSE THE NEXT MORE POTENT TROF IS DIGGING FURTHER SOUTH INTO BAJA. STRONG PRESSURE FALLS IN WEST TX FRIDAY NIGHT INTO SATURDAY IN ADVANCE OF THE DIGGING TROF WILL ALLOW A STRONG ADVECTION OF LOW LEVEL GULF AIR INTO THE REGION. WITH THE STRONG RETURN OF GULF MOISTURE AND RESIDUAL BOUNDARY MOVING BACK NWD ACROSS THE CWA AS A WARM FRONT SATURDAY...HAVE INCLUDED MOSTLY CLOUDY SKIES AND SLIGHT CHANCE POPS. BY SATURDAY EVENING...SHORT WAVE RIPPLES WILL BE EJECTING OUT ACROSS WEST-CENTRAL TX IN ADVANCE OF THE UPPER TROF AND WILL SEE MORE ORGANIZED CONVECTION DEVELOPING/MOVING INTO WESTERN HILL COUNTRY AND NEWD ACROSS THE NRN CWA. ANOTHER MCS WILL DEVELOP IN WEST TX EARLY SUNDAY AND TRACK ACROSS THE CWA SUNDAY MORNING WITH STORMS LIKELY MOVING EAST OF THE I35 FOR THE AFTERNOON AND EARLY EVENING. WILL CONTINUE TO MENTION SEVERE BEGINNING SATURDAY EVENING INTO SUNDAY WITH GIVEN THE STRENGTH OF THIS SYSTEM AND FORECAST LIS OF -6 TO -10. CLEARING AND DRYING FROM THE WEST SUNDAY AFTERNOON AND EVENING WITH WARM DRY WEATHER PREVAILING EARLY NEXT WEEK AS A SHORT WAVE PASSES OVER TX. RETURN FLOW BY TUESDAY NIGHT INTO WEDNESDAY AS THE NEXT TROF APPROACHES THE AREA. RIPPLES IN THE SWLY FLOW ALOFT COULD GENERATE A FEW SHOWERS BY WEDNESDAY ALONG WITH THE ADVANCING DRY LINE. .FIRE WEATHER... WILL ISSUE A RED FLAG WARNING FOR THURSDAY AS CRITERIA WILL BE MET BEHIND THE DRY LINE...AND RFW HAS ALREADY BEEN POSTED FOR ADJACENT COUNTIES TO NW. ELEVATED FIRE WEATHER CONDITIONS FOR FRIDAY AFTERNOON OVER THE WESTERN COUNTIES MAINLY FOR LOW HUMIDITIES...AS WINDS WILL BE WELL BELOW CRITERIA. SUNDAY LOOKS TO BE THE NEXT POSSIBLE FIRE WATCH BEHIND THE STRONG SYSTEM THAT WILL MOVE THRU THE AREA SATURDAY NIGHT INTO SUNDAY...BUT MUCH WILL DEPEND ON WETTING RAINS THAT OCCUR WITH THE CONVECTION COMPLEX. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 63 87 55 80 55 / - 10 10 10 10 AUSTIN BERGSTROM INTL AIRPORT 61 86 53 79 57 / - 20 10 10 10 NEW BRAUNFELS MUNI AIRPORT 62 88 55 82 57 / - 10 10 10 10 BURNET MUNI AIRPORT 61 86 52 76 55 / - 10 10 10 - DEL RIO INTL AIRPORT 62 95 57 88 60 / 0 10 10 - 10 GEORGETOWN MUNI AIRPORT 62 86 56 78 54 / - 10 10 10 10 HONDO MUNI AIRPORT 59 91 53 82 58 / 0 10 10 10 10 SAN MARCOS MUNI AIRPORT 62 88 56 81 57 / - 10 10 10 10 LA GRANGE - FAYETTE REGIONAL 63 84 59 79 59 / - 20 10 10 20 SAN ANTONIO INTL AIRPORT 62 88 56 81 58 / - 10 10 10 10 STINSON MUNI AIRPORT 62 89 55 83 60 / - 10 10 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TO 8 PM CDT THURSDAY FOR THE FOLLOWING COUNTIES: BANDERA...EDWARDS...GILLESPIE...KENDALL...KERR...KINNEY... LLANO...MEDINA...REAL...UVALDE...VAL VERDE. && 01/13
Hazardous weather outlook, Apr 8, 3:30 PM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 330 PM CDT WED APR 8 2009 TXZ171>173-183>194-202>209-217>225-228-091145- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 330 PM CDT WED APR 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON ACROSS THE WESTERN HILL COUNTRY...EDWARDS PLATEAU...AND RIO GRANDE PLAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 8 PM ON THURSDAY ACROSS WESTERN PORTIONS OF SOUTH CENTRAL TEXAS. A APPROACHING STORM SYSTEM WILL BRING A CHANCE FOR SEVERE THUNDERSTORMS LATE SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 6:47 AM CDT | Fire Weather Watch | EWX | Bandera, Edwards, Gillespie, Kendall, Kerr, Kinney and 5 more | 9 hr |
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.